Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 28, 2001, 7:45 PM EDT for Pike County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 28, 2001, 7:45 PM EDT (23:45 UTC)
- Expired
- Jun 28, 2001, 11:45 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, KY
The radar
The Charleston,WV radar (KRLX), 92 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2190 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 282354 FFWJKL KYC195-290345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 745 PM EDT THU JUN 28 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... PIKE COUNTY * UNTIL 1145 PM EDT * AT 745 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN OF 1.5 INCHES FELL OVER THE ASHCAMP AND LOOKOUT AREA BETWEEN 700 PM EDT AND 730 PM EDT. THE THUNDERSTORM PRODUCING THE RAIN IS DRIFTING VERY SLOWLY NORTHEAST AND PERSISTING IN STRENGTH. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVER THE AREA THROUGH 900 PM EDT. * OTHER LOCATIONS IN THE WARNING INCLUDE ELKHORN CITY...BELCHER AND MARROWBONE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES. TO REPORT SEVERE WEATHER...PLEASE HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3730 8256 3721 8237 3793 8153 3821 8212 SCHAUB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:15 PM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 28, 2:15 PM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 215 PM EDT THU JUN 28 2001 NOT A LOT OF CHANGE SEEN IN THE WEATHER PATTERN FOR THE NEXT FEW DAYS A LEAST. WARM AND HUMID DAYS TO CONTINUE WITH SOME FOG AT NIGHT. NOT QUITE THE HOT/HAZY/HUMID DOG DAYS OF SUMMER BUT PRETTY CLOSE. MAIN FCST PROBLEM STEMS AROUND CHC POPS EACH DAY AND TIMING OF FROPA IN THE EXTENDED. WILL HAVE TO GO ON LIKE A BROKEN RECORD WITH A CHC FOR AFTERNOON/EARLY EVENING THUNDERSTORMS EACH DAY. PERSISTENCE SEEMS TO BE WORKING WELL AND SHOULD CONTINUE TO DO SO WITH NO CHANGE IN AIRMASS SEEN UNTIL THE EXTENDED. SFC AND 8H CHARTS SHOWING THE AREA LOCKED IN UNDER HIGH PRESSURE WITH PLENTY OF LOW LEVEL RH. 5H STILL SHOWING THE UPPER LOW MEANDERING AROUND OVER MO. MODELS INDICATE THAT VORTS WILL CONTINUE TO SWING AROUND THE LOW BUT THE BEST LIFT APPEARS TO BE TO THE WEST AND SOUTHWEST OF THE CWA FOR SOME TIME TO COME. PLAN ON GOING WITH A SLIGHT CHANCE THIS EVENING. THEN FOG DEVELOPING. WILL GO WITH A 30 POP AGAIN TOMORROW...CWA WIDE. SAME SONG AND DANCE FOR TOMORROW EVENING/NIGHT. MODELS HINT AT A LITTLE MORE LIFT ON SATURDAY BUT IM NOT REAL CONFIDENT. MAY GO 40 POPS ON SAT ANYHOW. SUN/MON/TUE LOOK ABOUT THE SAME. CHC OF LATE AFTERNOON/EARLY EVENING SHRA/TSRA. STILL A LOT OF QUESTION ON FROPA TIMING. WE HAVE BEEN THINKING LATE TUE OR WED. MRF/ECMWF MODELS ARE TRENDING SLOWER EACH MODEL RUN AND SLOWER IS PROBABLY BETTER...WHICH WOULD MEAN FROPA MAY HOLD OFF UNTIL WED THE 4TH. HOWEVER...NEW 12Z AVN IS MUCH FASTER WITH FROPA...NOW AS EARLY AS MONDAY MORNING...THIS SEEMS TOO FAST. ASSUMING FROPA HOLDS OFF UNTIL LATER THEN IM THINKING OF GOING WITH HIGHS AROUND 80 ON WED WITH CLOUDS AND PCPN AROUND. WILL GO PC WITH LOWS AROUND 60 AND HIGHS AROUND 80 ON THURSDAY...BUT IT MAY BE A BIT DRIER AND A FEW DEGREES COOLER IF THE FRONT PUSHES ON THRU WELL AND THE CANADIAN AIRMASS BUILDS IN...A BIT EARLY TO TELL RIGHT NOW AND I HAVE LOW CONFIDENCE ON THE AFOREMENTIONED 12Z AVN RUN...WOULD LIKE TO SOME RUN TO RUN CONTINUITY FIRST. MOS NUMBERS CLOSE BUT MAYBE A TAD WARM. BOTH NGM AND MAV HAVE BEEN TOO WARM (FOR THE HIGHS) THE LAST 3 DAYS OR SO. 3 HRLY NUMBERS LOOK BETTER THEREFORE WILL CUT THE HIGHS JUST A TAD. POPS LOOK CLOSE. WILL ATTEMPT TO HAVE SOME WORK ZONES OUT BEFORE TOO LONG IF THE GFE EDITOR DOESNT RUFF ME UP TOO BAD. COORDINATION WELCOME AS ALWAYS. .JKL...NONE. HALL
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.